I wrote an earlier post about blood pressure spikes at work, and got a lot of great responses. I have one more question that's been bugging me and hopefully someone may have also experienced this (sorry, this is a long post). 2 months ago I was started on 10 mg of Bystolic, which didn't seem to do to much to control my BP (was hitting a 150/90). My doctor switched me to Benicar 20 mg. Unfortunately, that also wasn't bringing my BP down that much (was getting on average mid 140's/mid 80's) Now I'm on Benicar hct 20 mg. I've noticed since I started taking the medicines that I get dizzy/lightheaded when standing up and walking a few steps. Sometimes it comes on really bad, like I want to pass out. I've also noticed my chest pounding and skipping a bit also. This has been happening for several weeks. Is this a normal reaction? I had an ekg done about 6 weeks ago, along with routine blood work and everything was normal.View Thread
Hi all. I'm new to the forums, but had a question and wanted to see if anyone else gets this. I was diagnosed (well, re-diagnosed to be exact) with high blood pressure 2 months ago. I've been on meds (switched from bystolic 10 MG to benicar 20 MG), but I get spikes at work up to 172/90 at times. When I'm home, it's gone as low as 138/78. I am under a lot of stress at work and unfortunately also a bit of a worrier, so that doesn't help much either. Has anyone else experienced this?View Thread
Thanks again. I used to be on blood pressure meds several years ago and was able to get off them. Thing is, I never had the problem of dizzyness when standing up back then. But then I think I was also taking a lower dose med (10MG I think of Benicar instead of the 20MG I'm on now). It's seems worse when I'm getting out of bed or if I sit down after walking and have to get up for something.View Thread
Thanks for all the great tips guys. One other thing thats been happening too, and I don't know if anyone else here gets this. Maybe it's the BP medication I'm on, but does anyone here get really lightheaded when standing up and walking a few steps? I get that a lot, where I stand up, take several steps, then feel really lightheaded and pressure in the top of my head. It's been really noticeable since I started taking the bystolic then benicar for the last 2 months. I had a real bad episode of that this morning getting out of bed, thought I was going to pass out. I see my doctor today so I just wanted to see if this was a common thing due to meds or not before I see him.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.